EconPapers    
Economics at your fingertips  
 

Models of permeability and conductivity of porous media

J.L. McCauley

Physica A: Statistical Mechanics and its Applications, 1992, vol. 187, issue 1, 18-54

Abstract: Models of transport through porous rocks, both on the micro- and macro-scale, typically are equivalent to resistor networks. We investigate two of the simplest network models of permeability, one fractal with no disorder and the other disordered but nonfractal. Neither model includes the idea of pore-space connectivity, consequently, neither model can explain the combined experimental data on conductivity and permeability. We go on to show that both models follow from a more general model in two extreme limits. The new and more general fractal and disordered model includes connectivity in the simplest possible way and qualitatively explains the experimentally known nonuniversal scaling exponents for conductivity and permeability. We also show how to introduce multifractal transport models, including a disordered multifractal model of conductivity and permeability. Finally, the need for new experiments is suggested.

Date: 1992
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037843719290407H
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:187:y:1992:i:1:p:18-54

DOI: 10.1016/0378-4371(92)90407-H

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:187:y:1992:i:1:p:18-54